MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Perforation of Vessels (2135); Gastrointestinal Hemorrhage (4476)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an endoscopic ultrasound-guided hepaticogastrostomy (eus-hgs), while using with an ultrasound gastrovideoscope and a single use aspiration needle, a puncture guidewire entered the patient's blood vessel instead of the target bile duct causing a delay of about 25 minutes.After bile duct dilation and stent placement, blood had accumulated in the gastrointestinal tract.The ultrasound gastrovideoscope was immediately removed since it could not aspirate the blood and replaced with another scope.The procedure was completed thereafter.The patient's status after the procedure was unknown.However, it was believed that the patient was given additional antibiotics since guidewires usually do not go into blood vessels.The physician reportedly also noted that even if the target bile duct was shown on the ultrasound image and the needle was taken out, the needle could not be seen and if you twist and put the needle in the screen, the bile duct will be displaced from its intended location.Further, the treatment tool would not show up in the optical image even if you take it out and it was not possible to capture the desired bile duct and needle on the same ultrasound screen.The suction on the scope was also weak.Attempts to obtain additional information have been unsuccessful.
 
Additional Manufacturer Narrative
This report is related to the following linked patient identifier: (b)(6).The investigation is ongoing, this report will be supplemented when new and relevant information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, the subject device was not returned.And an specific root cause of the reported event could not be identified with the information received.The event can be detected/prevented, by following the instructions for use, which state: "when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target.Confirm, the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image, while considering such bending.Otherwise, patient injury such as perforation, bleeding or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands, because the needle may bent or break"."do not perform the procedure, if the location of sheath is not visible in the ultrasound image.Although, the location of the endoscope against the targeted lesion is adjusted"."operate the instrument slowly.And only if the needle¿s distal end is visible in the ultrasound image.If the needle tube is not visible in the ultrasound image, stop piercing and pull the needle slider as far out as possible.Otherwise, it could cause patient injury, such as perforation, bleeding or mucous membrane damage"."the guidewire should be operated after confirming, that the target site is contrasted under fluoroscopy.If the guidewire operation is performed without contrast of the target site, there is a risk of tissue damage or bleeding at the target site"."if you notice any abnormality, such as increased resistance, during operation of the guidewire, stop the operation.Check the cause of the abnormality with endoscopic images, x-ray fluoroscopic images or ultrasound images.And stop using this product or the guidewire, if there is any abnormality with it.There is a possibility, that this product or guidewire may be damaged and fall off in the body"."do not operate the guidewire with excessive force.In particular, do not pull the guidewire if you feel resistance.This product or the guide wire may break and fall off in the body"."do not push the needle forward with the guidewire protruding from the product.The product or guidewire may break and fall off in the body".Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18768846
Report Number9614641-2024-00463
Device Sequence Number12697576
Product Code FCG
UDI-Device Identifier04953170380488
UDI-Public04953170380488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U200H-8022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G-260-2545A/UNKNOWN LOT NO.; GF-UCT260/UNKNOWN SERIAL NO.; UNKNOWN STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale